News Releases and Coverage

After the overdose (Dr. Delbert Dorscheid, SPH)

Dayton Wilson, 24, pictured here in 2018, suffered brain damage from an overdose in August 2016 and has trouble speaking and walking. (Jeff Bassett/The Canadian Press/CBC News).
Dayton Wilson, 24, pictured here in 2018, suffered brain damage from an overdose in August 2016 and has trouble speaking and walking. (Jeff Bassett/The Canadian Press/CBC News).

Dr. Brian Goldman travels to BC, and in the first of a two-part series tells the story of the men and women who are being largely overlooked in Canada’s opioid crisis:

In his youth, Dayton Wilson was a free spirit, an aspiring rap artist with a burgeoning talent at playing the electric guitar.

That all changed in August 2016, when a fentanyl overdose left him with brain damage.

“The death numbers are what’s reported and people, I think, get the impression that you have a drug overdose, you get naloxone and you survive. Or you do not get naloxone … and you die,” said Dr. Delbert Dorscheid, a critical care physician at St. Paul’s Hospital in Vancouver.

Read the full story on CBC News.

Listen to the radio version here.

Give us your comments and story ideas

X